sleep deprevation

Discussion in 'The Uncertainty Principle' started by Terry, Oct 21, 2006.

Thread Status:
Not open for further replies.
  1. Terry

    Terry Antiquities Friend Staff Alumni

    Ok, not sure what forum this belongs in so will pop it down here.

    I can't sleep.
    Every night, dog tired, lay down and the thoughts start.
    I go over and over the things my husband said before leaving.
    I start thinking back to little things that happened weeks before the break up.
    My stomach goes in knots, the tears start, the anger, all churning round and round in my head.

    I think my head is trying to come to some acceptance that he's really gone for good.

    Meanwhile, yet again I haven't slept which means my coping mechanisms are seriously undermined by tiredness.

    Also this constant struggle is making me more and more depressed.

    Anyone experienced the same thing?

    Anyone know how to stop the thoughts?

    I NEED TO SLEEP.
     
  2. theleastofthese

    theleastofthese SF Friend Staff Alumni

    I have that same problem: can't go to sleep cause I keep going over the day - what I did wrong and what I"ll screw up tomorrow. If it gets too bad I have to take something to relax enough to let me sleep. If you don't have a scrip for anything like that, there's always Benadryl. It's an anti-allergic drug but it will make you sleepy as a side effect.

    been there, still there sometimes,:mad:

    least
     
  3. gentlelady

    gentlelady Staff Alumni

    I am there too, and if it isn't the day I replay it is something else. theleast is right about Benedryl. It may help you sleep. Try to make yourself think of other things before you sleep. Think of good things if you can, or read a really boring book that has no similarities to what you are trying to forget. If your mind is thinking about that, perhaps it won'tgo towards the other. Just a few ideas. I hope something works for you. Sleep depravation only makes our feelings deepen. Take care. :hug:
     
  4. Sadeyes

    Sadeyes Staff Alumni

    Please read the counter-indications on Benedryl-hypertension, glaucoma, etc before you take it...yes it is used as an anti-histermine and has lethargy as a side effect, but it can be rather dangerous if you have significantly high blood pressure...just my thoughts...also there are so many more effective hypnotics so please ask your pdoc if s/he will prescribe one...just my thinking...big hugs
     
  5. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    Yes, I suppose I know how that feels. Even though I left my husband, that doesn't mean it's not hard for me to cope with and process. Either way I think if you are honestly invested in your heart.....it's hard to let go. And I think I would be in possition if I wasn't on sleeping medication, but ofcourse I have insomnia. But even with my sleeping medications....there are nights I have a huge flood gate of thoughts and memories and even with the medicine I can't turn them off.


    BUT I am able to sleep about say... 97% of the time But I am on about the maximum dosage of the medicine. I would have to say go to your psychiatrist and tell him what's going on and ask if he can help you out with some sleeping medicine...if he does it will probably small dosage and if that doesn't work he'll probably go gradually up...that's how most psychiatrists do I beleive. While your there I'd try and talk with him about anti-depressants and anti-anxiety....it can make a big difference once you have found the right combonation.



    Another thing what I would say might help would be a combonation of sleeping medication and having some visits with a therapist, let it out...what bothers you, what hurts you, feelings and so on....... Helps me. :smile:



    You take Care hun.....I am always here if you ever need me..... :hug:



    :handinhan



    :hug: :hug: :flowers:



    ~Carolyn
     
  6. theleastofthese

    theleastofthese SF Friend Staff Alumni

    Jackie;

    Thanks for the heads up on Benedryl.:smile: I hadn't thought of the possible side effects cause it's never bothered me, but it could bother someone else.

    aahhh, what's up, Doc?:wink:

    love,

    least
     
  7. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    You forgot to put the bunny in there Least.... :laugh: so...there.... :bunny:

    **Just wanted to to tell you guys that there are anti-histamines that are fr people with high blood pressure that can't have benadryl....I tried one but it didn't help as much, but you can always ask the pharmisist.....**



    :tongue: :wink:


    ~ :hug:
     
    Last edited by a moderator: Oct 21, 2006
Thread Status:
Not open for further replies.